Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Workplace and Insurance IssuesWorkplace and Insurance Issues
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of insurance and pharmacy benefits
Aug 10, 2012

I am currently on Reyataz 200mg x 2 per day, boosted by 100 mg Norvir x 1 per day, and Truvada. Undetectable VL for 15 years and T-cells in the 400-500 range. Otherwise very healthy, eat well, no smoking, drinking or drugs, exercise 4-6 x per week.

I am about to lose my job and employee health insurance, and will not have access to meds after my 3 month supply runs out. I cannot afford COBRA and am actively looking for new work in a very tight market.

I am thinking my best strategy is to split my daily med regimen in half so that I can make my 3 month supply last for 6 months in order to buy time to get a new job, insurance, and meds. I live in GA which has a very, very, very long waiting list for HIV meds.I would appreciate your thoughts on this plan of action.

Response from Mr. Chambers

I'm so sorry. As of July, Georgia accounted for almost 25% (459 persons) of all the people in the US on an AIDA Drug Assistance Program (ADAP). Short of suggesting you move to a state with broader AIDS Drug Assistance Programs, you may still find some assistance for your medications.

First, go online to the pharmaceutical manufacturers of your medications. If you don't find a link there, search for "Patient Assistance Programs". Most have such plans for people with little or no income, and you may be eligible for them.

Second, contact an AIDS Service Organization in your area. They can be found on this site. See what resources they have that might help you.

Third, talk to your doctor before cutting your dosage in half. That is not a wise thing to do without discussing with your physician.

Good luck, Jacques



Previous
Re: Viral Load Jump up to 933
Next
cART, Diabetes and Wound Healing (additional info)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement